MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination catheter was defective.No guide wires would pass through the introducer.The patient condition is good.There was no medical intervention.There was no patient injury, medical/surgical intervention required.Additional information was received on 02october2020: the procedure was an angiogram of the legs.The patient was in stable condition.The procedure was completed with a new destination.There was no blood loss.There was no medical intervention.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.H6: investigation findings 3211 is based upon microscopic evaluation of the returned sample; 213 is based upon functional testing of the returned sample.One used 6fr 45 cm destination sheath and dilator were received for product evaluation.The components were mated when received.The dilator and sheath were subjected to visual analysis and slight damage was observed at the distal tip of the sheath; no damage was also seen on the dilator.Microscopy confirmed that the sheath tip was slightly damaged in a fashion where there was a small fold on the tip of the sheath rim.The outer diameter of the sheath was also found to be 0.111" which is within specification.The inner diameter of the sheath was measured to be 0.085" which is within the specifications.The outer diameter of the dilator was measured to be 0.0825" which is also within specification.Functional testing was conducted, and the device worked as intended and no functional anomalies were noted.As a result, no definitive conclusion can be drawn to the inability of the wire to pass through the dilator and sheath assembly per the allegation.The complaint could not be confirmed for dilator tip and guidewire based on functional testing of the returned device, but it is confirmed for minor sheath tip damage.The device worked as intended and no dimensional or functional anomalies were noted.Based on the available information, no definitive conclusion can be drawn to the inability of the wire to pass through the dilator and sheath assembly per the allegation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10720555
Report Number1118880-2020-00256
Device Sequence Number3457523
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot NumberXG14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1